Dr. Kumar on the Design of a Phase II Trial of MLN9708

Shaji K. Kumar, MD
Published: Wednesday, Jan 15, 2014

Shaji K. Kumar, MD, professor of medicine, Mayo Clinic, describes the design of a phase II trial looking at the single-agent activity of the proteasome inhibitor MLN9708 for the treatment of patients with multiple myeloma.

In this follow-up to studies previously presented, researchers analyzed patients with relapsed multiple myeloma in order to identify potential activity. In the study, 32 patients who were pretreated with immunomodulatory drugs (90% had exposure to Revlimid ) were enrolled.

Researchers approached the trial to treat patients with the MLN9708 dose identified in the phase I study. If a prespecified degree of response was not seen after 2 or 4 cycles, dexamethasone would then be added. There is no data from the phase I study regarding the combination of MLN9708 and dexamethasone, so researchers set out to answer both questions.

Shaji K. Kumar, MD, professor of medicine, Mayo Clinic, describes the design of a phase II trial looking at the single-agent activity of the proteasome inhibitor MLN9708 for the treatment of patients with multiple myeloma.

In this follow-up to studies previously presented, researchers analyzed patients with relapsed multiple myeloma in order to identify potential activity. In the study, 32 patients who were pretreated with immunomodulatory drugs (90% had exposure to Revlimid ) were enrolled.

Researchers approached the trial to treat patients with the MLN9708 dose identified in the phase I study. If a prespecified degree of response was not seen after 2 or 4 cycles, dexamethasone would then be added. There is no data from the phase I study regarding the combination of MLN9708 and dexamethasone, so researchers set out to answer both questions.




View Conference Coverage
Online CME Activities
TitleExpiration DateCME Credits
Community Practice Connections™: 18th Annual International Lung Cancer Congress®Oct 31, 20181.5
Provider and Caregiver Connection™: Addressing Patient Concerns While Managing Chemotherapy Induced Nausea and VomitingOct 31, 20182.0
Publication Bottom Border
Border Publication
x